Alert archive / Nevada / Winter Weather Advisories in 2021
Winter Weather Advisory 21, NWS Elko, NV
NWS Elko, NV issued this winter weather advisory at Oct 17, 2021, 3:34 AM PDT for Elko County, White Pine County, Nevada. It took effect at Oct 18, 2021, 5:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2021, 3:34 AM PDT (10:34 UTC)
- In effect from
- Oct 18, 2021, 5:00 AM PDT
- Expired
- Oct 18, 2021, 9:03 PM PDT
- In force
- 16 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3608 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WWUS45 KLKN 171034 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 334 AM PDT Sun Oct 17 2021 NVZ034-180000- /O.NEW.KLKN.WW.Y.0021.211018T1200Z-211019T0600Z/ Ruby Mountains and East Humboldt Range- 334 AM PDT Sun Oct 17 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... * WHAT...Snow, 6 to 12 inches in the lower and mid elevation areas, with up to 15 inches on the highest peaks. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 5 AM to 11 PM PDT Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
4 follow-up statements
438 WWUS45 KLKN 172110 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 210 PM PDT Sun Oct 17 2021 NVZ034-181115- /O.CON.KLKN.WW.Y.0021.211018T1200Z-211019T0600Z/ Ruby Mountains and East Humboldt Range- 210 PM PDT Sun Oct 17 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM PDT MONDAY... * WHAT...Snow, 6 to 12 inches in the lower and mid elevation areas, with up to 15 inches on the highest peaks. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 5 AM to 11 PM PDT Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
288 WWUS45 KLKN 180936 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 236 AM PDT Mon Oct 18 2021 NVZ034-182345- /O.CON.KLKN.WW.Y.0021.211018T1200Z-211019T0600Z/ Ruby Mountains and East Humboldt Range- 236 AM PDT Mon Oct 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Snow, 6 to 12 inches in the lower and mid elevation areas, with up to 15 inches on the highest peaks. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 5 AM to 11 PM PDT Monday. * IMPACTS...Travel could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
183 WWUS45 KLKN 182118 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 218 PM PDT Mon Oct 18 2021 NVZ034-190600- /O.CON.KLKN.WW.Y.0021.000000T0000Z-211019T0600Z/ Ruby Mountains and East Humboldt Range- 218 PM PDT Mon Oct 18 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Snow, an additional 3 to 6 inches in the lower and mid elevation areas, with an additional 6 to 10 inches on the highest peaks. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 5 AM to 11 PM PDT Monday. * IMPACTS...Travel could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
576 WWUS45 KLKN 190403 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 903 PM PDT Mon Oct 18 2021 NVZ034-190515- /O.CAN.KLKN.WW.Y.0021.000000T0000Z-211019T0600Z/ Ruby Mountains and East Humboldt Range- 903 PM PDT Mon Oct 18 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... Light snow showers are occurring over the Ruby Mountains and East Humboldt Range at this time. However, the threat for accumulating snowfall has end and the advisory is being cancelled. $$ For more information from the National Weather Service visit http://weather.gov/elko
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter weather advisory went out at Oct 17, 3:34 AM PDT, 0 minutes earlier.
Area forecast discussion, Oct 17, 3:34 AM PDT, 0 minutes before
Area Forecast Discussion National Weather Service Elko NV 334 AM PDT Sun Oct 17 2021 .SYNOPSIS...Increasing high clouds today along with gusty southerly winds ahead of an approaching winter-like system. Strongest winds today and tonight are expected over White Pine County. A mix of rain and snow is expected over most of northern and portions of central NV late tonight through Monday evening. && .SHORT TERM...Today through Monday. Trough energy is nearing the west coast this morning with warm southwesterly flow over NV. Ahead of the this system southerly winds will become gusty, especially over east-central NV, including most of White Pine County, where gusts are now expected to be in the 35 to 45 mph range this afternoon and through most of tonight. Highs today will be similar to yesterday, then around 20 degrees cooler on Monday as the upper level low moves over northern and central NV. High clouds will spread in from the west across the CWA later today, with clouds lowering this evening and overnight. Rain showers are expected to reach Winnemucca and Austin before sunrise Monday morning. As the system continues to move south and east, snow levels will lower to most valley floors by around sunrise, with precipitation reaching Elko around 7 or 8am Monday, and Ely by around 8 or 9am. Latest model guidance is showing more moisture with this system, though most of the more moderate to locally heavy precipitation is still expected over Elko County. The NBM has doubled the expected QPF and Snow amounts for the Ruby Mountains since yesterdays guidance. As such, a Winter Weather Advisory has been issued which is in effect from 5am to 11pm Monday. At this time the other main area of concern for moderate snowfall is the mountains of northern Elko County. At this time however the NBM keeps the more impactful snow amounts above 7000 feet. That said, the NBM is showing light snow along portions of State Route 225 from the city of Elko, north to Mountain City with most areas receiving between a trace and 2 inches of snow. Guidance has Highway 93 from Wells, north to Jackpot snow-free with this system. Snow is expected to taper off later Monday afternoon across western areas, and by the late evening hours across Elko and White Pine Counties. .LONG TERM...Monday night through nest Saturday. All models are showing some residual shower activity in portions of northeast Elko county early Tuesday morning. Snow accumulations are expected to be light in these areas. By late Tuesday afternoon and evening, high pressure will build into the area, bringing quiet and sunny weather to the regions. Winds will be light through the day and high temperatures will remain below normal with highs in the 50s. Quiet and dry weather will be the rule during the overnight with lows in the 20s. By Wednesday the ridge axis shifts off to the east, allowing for the next system to begin influencing the area's weather. Some afternoon breezes are possible though will not be too strong. Some isolated precipitation could develop across portions of Humboldt county, but not looking like there will be much in the way of accumulation, if any. High temperatures for the afternoon period will be in the 60s, which is near normal levels. Some isolated activity will be possible north of I-80 during the overnight, but it won't amount to much. Overnight lows will be in the 20s to perhaps low 30s. Thursday through Saturday. Ensembles and deterministic solutions are struggling with a late week trough approaching the Pacific Northwest. Model and ensemble indications point towards a system possibly coming ashore, arriving late in the week or during the weekend. However, due to significant variance in solutions, confidence is low at this time. Temperatures are forecasted to warm throughout the week with highs in the 60s to possible 70s and lows in the 20s and 30s. && .AVIATION...Look for VFR conditions at all TAF sites through the day. Winds will be on the increase with gusts of 20-30KT depending on location. Look for a weather system to move into the area after 08Z Monday, increasing the threat for wet and wintry weather and reduced CIGS/VSBY. && .FIRE WEATHER...Temperatures continue to trend warmer today, however high clouds return and southwesterly winds become breezy ahead of an approaching system. Portions of east-central NV including most of zone 425 will have some of the strongest winds today and tonight, with gusts approaching 45mph. A mix of rain and snow is expected over most of northern and portions of central NV late tonight through Monday evening. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 AM to 11 PM PDT Monday for Ruby Mountains and East Humboldt Range. && 96/94/94/96
Nearby
Winter Weather Advisories in Nevada, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.